MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6276-1-221
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Unintended Movement (3026)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 12/18/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Patient is a (b)(6) female who previously underwent right total hip replacement - outside cors scope ((b)(6) in 2008).She underwent acetabular revision - outside cors scope (roi 2011).Patient fell and had a ppfx of her right femur (b2) underwent revision in (b)(6) 2020.Patient dislocated in bed and required revision due to instability and subsidence of femoral component performed in (b)(6) 2020.Mdm polyethylene, head, and rms components exchanged.
 
Additional Manufacturer Narrative
Reported event an event regarding dislocation, instability and subsidence involving a restoration modular body was reported.The event was confirmed by medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: (b)(6) 2020: operative note.Revision #2.Loosening of right tha.Vancouver b2 periprosthetic fx.Revision tha both components and orif.Stryker 52-e mdm, restoration mod stem 16 x 155 with 21mm "0mm, 42mm x# dual mobility liner, biolox head 28 $ mm, 4 cables.Hip done in germany in 2008, had acetabular revision in 2011.Fell and fractured around stem.Posterior approach.Abductor deficient.Spiral fx.Stem out.Excess cement out.Socket well fixed.Prophylactic cable.16 x155mm stem.New mdm liner."0 proximal body.Fracture cabled.28mm $mm head.Undated right x-ray: post revision #2.Ap and lat.Long stem modular stem with poor reduction of fracture fragments but otherwise well positioned.Undated/unlabeled x-ray ap/lat femur.Post revision #3.Restoration modular with periprosthetic femur fracture, old prophylactic cable at diaphysis.Fracture fragments not reduced.I suspect the x-rays are mislabeled.(b)(6) 2020: operative note.Dislocation after revision and orif femur.18 x155 mm res mod stem 23 £0 body.42mm x3 dual mobility liner, 24 -4mm biolox head.Had fx 2 months prior.Had orif and revision.Had dislocation.Stem found to have subsided.Rec revision surgery.Cup and liner stable.Stem out.New prep for larger stem.Event confirmation: the even, a revision for a periprosthetic fracture and subsequent revision for subsidence and dislocation, may be confirmed.Root cause: the root cause of the fracture appeared to be trauma.The root cause of the dislocation and subsidence would likely be related to surgical technique i.E.Insufficient fixation of the femoral stem leading to subsidence and instability.There are no obvious implant issues.Product history review: review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 16 mar 2020 with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient is a 57-year-old female who previously underwent right total hip replacement - outside cors scope (germany in 2008).She underwent acetabular revision - outside cors scope (roi 2011).Patient fell and had a ppfx of her right femur (b2) underwent revision in (b)(6) 2020.Patient dislocated in bed and required revision due to instability and subsidence of femoral component performed in (b)(6) 2020.Mdm polyethylene, head, and rms components exchanged.

Brand Name
21MM MOD REV HIP BDY/BLT +20MMCOMPONENT LEVEL 9006-1-221
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12334692
Report Number0002249697-2021-01414
Device Sequence Number3001877
Product Code LPH
UDI-Device Identifier04546540641212
UDI-Public04546540641212
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number6276-1-221
Device Catalogue Number6276-1-221
Device Lot Number76109202
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2021
Supplement Date Received by Manufacturer09/06/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age57 YR
Patient Weight91